MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; MDLR RV RMR STRT PLT TIP

EXACTECH, INC. EQUINOXE; MDLR RV RMR STRT PLT TIP
Catalog Number 321-25-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
During a procedure on this (b)(6) y/o male, as the surgeon started to ream with the starter pilot tip reamer, the tip broke away.It was suctioned out of the patient and unrecoverable.C arm x-ray confirmed the tip was no longer in the patient.Patient was last known to be in stable condition following the event.Minor inconvenience, no patient issues due to instrument breakage.The device (without the tip) will be returned.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken device reported was likely the result of applying a bending moment to the reamer during use, which led to a brittle fracture of the pilot tip feature section.H11: *the following sections have corrected information: (section f) please disregard f10, health effect - impact code.These were entered in error.

Brand Name
EQUINOXE
Common Device Name
MDLR RV RMR STRT PLT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key12172460
Report Number1038671-2021-00343
Device Sequence Number16549741
Product Code LXH
UDI-Device Identifier10885862087614
UDI-Public10885862087614
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number321-25-01
Device Lot Number52199006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale